MAUDE Adverse Event Report: ROCHE DIAGNOSTICS COBAS C 503 ANALYTICAL UNIT; CLINICAL CHEMISTRY ANALYZER

ROCHE DIAGNOSTICS COBAS C 503 ANALYTICAL UNIT; CLINICAL CHEMISTRY ANALYZER
Model Number C503
Medical Device Problem Codes Low Test Results (2458); Non Reproducible Results (4029)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/20/2022
Type of Reportable Event Malfunction
Event or Problem Description
The initial reporter received a questionable tp2 total protein gen.2 result from one patient sample tested on the cobas pro c 503 analytical unit.The initial result was reported outside of the laboratory.The technician questioned the result after reporting it, which prompted the rerun of the patient sample.The initial result was 3.2 g/dl.The repeat result was 6.4 g/dl.The repeat result was deemed correct.  the reagent lot number is 65383601.The expiration date is 31-oct-2023.
 
Additional Manufacturer Narrative
The last calibration performed on (b)(6) 2022 was within specifications.Only the qc level 1 recovery was provided.The qc level 1 was acceptable.The customer provided verbally that their qc recovery was acceptable before and after the event.The alarm trace contained "abnormal aspiration (sample pipetter s1)" and "sample foam detection" errors.These are indicators of possible poor sample quality.The field service engineer (fse) inspected the analyzer and could not find any cause for the reported issue, but noted that there was dried serum in one of the sample probes.He then cleaned the inside of this probe.He also checked the horizontal adjustments and the probe rinse.The customer performed qc and precision tests with successful results.After service, no further issues were reported by the customer.  the investigation determined the service actions resolved the issue.  the cause of the event could not be determined.

Brand Name
COBAS C 503 ANALYTICAL UNIT
Common Device Name
CLINICAL CHEMISTRY ANALYZER
Manufacturer (Section D)
ROCHE DIAGNOSTICS
9115 hague road
indianapolis IN 46250 0457
Manufacturer (Section G)
HITACHI HIGH TECH CORP.
882 ichige hitachinaka
na
ibaraki 312-8 504
JA   312-8504
Manufacturer Contact
amy nelson
9115 hague road
na
indianapolis, IN 46250
3174767531
MDR Report Key16197740
Report Number1823260-2023-00164
Device Sequence Number6066367
Product Code JJE
UDI-Device Identifier07613336121528
UDI-Public07613336121528
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K191899
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 01/18/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberC503
Device Catalogue Number08463662001
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/22/2022
Initial Report FDA Received Date01/18/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age43 YR
Patient SexMale
Patient Weight123 KG